S.A. asks from Logan, UT on August 02, 2008
I got hives about 2 1/2 months ago and my doctor put on some medication. I got off of it about 2 weeks ago. For the first week and a half I did not have any. Then just one day they come on me again. The soap and shampoo and detergents that I have are for sensitive because my skin is very sensitive. Also my doctor,husband and mom thinks that I have to much stress in my life. But I have been taken sometime to myself every time my daughter goes down for a nap, and that is usually an 1 1/2 hour to 2 1/2 hour. Has any of you had a problem like this and if so what did you do for them?
J.L. answers from Provo on August 03, 2008
Two of my children have extremely sensitive skin. My baby recently had a crazy rash on his head and my daughter has a sun allergy and sometimes gets hives from being in the sunlight. I've learned a lot about treating the skin more naturally and there may be some things you can try: olive oil softens the skin, essential oils like lavendar are also healing for the skin. Young Living makes a special ph balanced shampoo for kids, I'm assuming they have one for adults, that is all natural ingredients. Those things helped my baby clear up within a few days.
This may also be a reaction from foods. You can see a food allergist to test, but make sure to try eliminating something for 2 weeks to see if it helps. Some of the top allergens are dairy, eggs, soy, tomatoes, wheat
E.J. answers from Boise on August 03, 2008
We have recently gone through the same thing with our 16 year old daughter. After about three weeks of hives, we took her to the Dr. He put her on a course of steroids and creme and told us that sometimes when a patient is done with the medication, the hives will flare up again for a couple of days and then go away for good. Maybe this is what is happening to you. But then with our daughter, the hives came back and continued to get worse. We ended up taking her completely off of dairy products, and the hives went away. Now if she happens to eat anything with any dairy in it at all, she breaks out in hives again. Good luck - I hope you get it all figured out.
J.L. answers from Pocatello on August 03, 2008
I used to have that problem and I also used sensitive skin soaps, shampoos, and lotions. I had to be very careful about dry skin. I had to use Eucerin every day for years to keep them from coming back. Even if my skin didn't seem dry I would break out in hives if I didn't use Eucerin every day. Eventually my skin became a little less sensitive and I don't break out in hives anymore. Stress can cause or irritate skin conditions too.
L. answers from Denver on August 02, 2008
S. - I have been battling hives for about five years now. I have to be on a daily allergy medication, which is Zyrtec. After I had my baby I got severe hives, which would only go away with the treatment of prednisone. However, I was also suffering from post-partem depression at the time and my doctor had recently put me on Prozac. As soon as I stopped taking Prozac the severe hives stopped. One of the main reactions that is never discussed with some anti-depressants is hives. So, if you are recently new to any new medications, before getting hives, I would recommending stopping and see if the hives go away or at least calm down a bit. You can also take a daily anti-histamine, Zyrtec is the only one that works for me, and believe me I have tried them all. You can also take Benadryl at night, which will also help alleviate them. If they are really bad, you may want to go to an allergist. However, 85% of the time doctors are never able to diagnose what is causing the hives. Good luck, I know how upsetting and bothersome these can be.
D.S. answers from Denver on August 03, 2008
You need to go to Clinix on Yosemite in Greenwood Village and see the Dr that does NAET. This worked for me. This is acpuncture and it works. Go to www.naet.com. Dr Cynthia Cortini at Clinix ###-###-####.
S.C. answers from Fort Collins on August 04, 2008
I have really sensitive skin and on any skin irritation I use green salve from motherlove. www.motherlove.com It is 100% organic and helps heal bug bites, rashs, etc... I think you can get it at Whole Foods. Good Luck
A.D. answers from Great Falls on August 03, 2008
about 2 years ago my husband broke out in red, itchy hives. He is competley miserable when he gets them. We turned our lives upside down looking for the cause. In the end it turns out he is allergic to aspirin. But even after he quit taking the medication with the aspirin in it, he had to undergo 6 months of steriod treatment to clear up the rash all together. Now if he has even a trace of asprin the rash flares up. Another friend of mine has some hives that were not itchy, but more like warts. She spent thousands of dollars and went to every specialist she could find, traveling hundreds of miles. She finally went to a homeopath dr. and found out she was allergic to wheat. I would recommend seeing an allergist, or a homeopath dr. More than likely there is something that you are allergic to causing this reaction. But be patient it can be a long process as you rule out this/that and another thing. good luck. I hope you are able to figure it out quickly.
R.S. answers from Denver on August 03, 2008
I had similar issues when we were undergoing a job and local transition, that changed mid-transition....Plus a 18 month old and a 3 year old.
It could be your nerves, stress really has a negative impact on your bodily reserves. Try taking some good multivitamins, make sure you are talking out or writing out your stresses even daily ones, maybe try meditation, some good yoga classes, and let one thing go off your list every day...
Also consider as well getting tested for allergies,you may be allergic to something new. I have not had a problem in months, however I have been on Allegra for a while now (we are in FL temporarily--a.k.a. the pollen state). Oh, I also removed all fake sugar from my diet. I kept accidently getting light yogurt from time to time (it has fake sugar in it)....And it appears that the hives and yogurt correlated. However I was also using some gourmet salt that turned out to have some sort of coloring adding to it, so I canceled that as well.
Good luck, just try not to worry about it and take care of yourself!